Contributors

26 April - Off the steroids

Fingers crossed that there are no ill-effects: Today I have come off the dexomethasone (steroids.) As a consequence of that I have also stopped taking the lansoprazole. The lansoprazole is meant to protect my stomach from the dexomethasone, but lanzoprazole itself has undesirable side effects when taken for a long period including liver damage and diarrhea so I will be glad if I can give it up. If all goes well then from now on, clomipramine will be the only drug I am taking specifically for the brain tumour.

I'm still suffering from excessive looseness of the bowels. It is not particularly bad, just annoying. If it doesn't clear up soon with this reduced medication I guess I'll have to see the doctor. Diarrhea seems to be a common after effect of chemotherapy so there may not be much the doctor can do about it.

I'm more concerned about the breathlessness and spinning head I experience after climbing the stairs. I'm even less steady on my feet than usual and have almost fallen over a couple of times.

My weight this morning was 97.8kg, the highest it's ever been and my legs feel like I'm wearing concrete shoes. It's hardly possible to eat less without going on a starvation diet, which isn't recommended as I need strength and energy for my recovery. Hopefully stopping the steroids will help with the weight gain.  I really hope that with the end of treatment my fitness will start getting back to normal.